Long-Term Vaptan Treatment of Idiopathic SIADH in an Octogenarian
AbstractHyponatremia is the most common and by far underestimated electrolyte disorder in clinical practice. Especially in elderly patients, treatment of symptomatic hyponatremia is challenging. Herein we describe the case of an octogenarian with recurrent symptomatic hyponatremia due to idiopathic syndrome of inappropriate antidiuretic hormone release (SIADH). Fluid restriction was insufficient to prevent repeated episodes of hyponatremia complicated by falls and coma. After introduction of a low-dose therapy with tolvaptan, serum sodium levels as well as the clinical condition were stable under vaptan therapy, without any relapse for more than six years now. This case demonstrates that long-term tolvaptan treatment for hyponatremia caused by SIADH is safe and well tolerated, even in the elderly. View Full-Text
Share & Cite This Article
Büttner, S.; Bachmann, J.; Geiger, H.; Obermüller, N. Long-Term Vaptan Treatment of Idiopathic SIADH in an Octogenarian. J. Clin. Med. 2017, 6, 28.
Büttner S, Bachmann J, Geiger H, Obermüller N. Long-Term Vaptan Treatment of Idiopathic SIADH in an Octogenarian. Journal of Clinical Medicine. 2017; 6(3):28.Chicago/Turabian Style
Büttner, Stefan; Bachmann, Jürgen; Geiger, Helmut; Obermüller, Nicholas. 2017. "Long-Term Vaptan Treatment of Idiopathic SIADH in an Octogenarian." J. Clin. Med. 6, no. 3: 28.
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.